Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 406, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2011, 9:30 PM CDT for Jack County, Young County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 9:30 PM CDT (02:30 UTC)
- Expired
- Jun 14, 2011, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Jack County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:30 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 14, 8:30 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT TUE JUN 14 2011 .DISCUSSION... ...MESOSCALE FORECAST UPDATE... REGIONAL RADARS INDICATE A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A WEAK COLD FRONT EXTENDING FROM NEAR OKLAHOMA CITY SOUTHWEST TOWARDS FREDERICK WITH MORE ISOLATED ACTIVITY TRYING TO DEVELOP NORTH AND WEST OF ABILENE NEAR THE DRYLINE. THIS ACTIVITY HAS BEEN AIDED BY SOME WEAK LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH CURRENTLY OVER THE OK PANHANDLE MOVING SOUTHEAST. REGIONAL SFC OBSERVATIONS INDICATE THAT WINDS OVER MUCH OF NORTH TX HAVE BACKED AROUND TO THE SOUTH SOUTHEAST...LIKELY IN RESPONSE TO WEAK CYCLOGENESIS NEAR THE DRYLINE/COLD FRONT INTERSECTION IN NORTH CENTRAL TX. THIS BACKING OF THE LOW LEVEL FLOW WAS PROVIDING SOME CONVERGENCE ALONG THE COLD FRONT AND LIKELY AIDING IN THE MAINTENANCE OF TSTMS BY INCREASING LOW LEVEL WIND SHEAR WHICH INTERACTS FAVORABLY WITH TSTM OUTFLOW. 00Z FWD SOUNDING INDICATES A LAYER OF VERY DRY AIR IN THE H800 TO H600 LAYER CHARACTERIZED BY RH VALUES OF 10 PERCENT OR LESS. CURRENT THINKING REGARDING CONVECTION IN NORTH CENTRAL TX IS THAT IT WILL STRUGGLE TO SUSTAIN ITSELF AS IT MOVES EAST TOWARDS THE CWA THIS EVENING. AS THIS ACTIVITY ATTEMPTS TO MOVE AWAY FROM THE WEAK COLD FRONT IT WILL MOVE AWAY FROM THE STRONGEST APPARENT SOURCE OF FORCING FOR ASCENT. THE LOSS OF DAYTIME HEATING AND THE TSTM ACTIVITY MOVING INTO THE VERY DRY MID LEVEL AIRMASS IN PLACE OVER MUCH OF NORTH TX INDICATES THAT THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. AS STORMS MOVE TOWARDS OR INTO THE CWA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS AS EVAPORATIVELY COOLED AIR ENHANCES DOWNDRAFT STRENGTH. LIGHT PRECIPITATION FALLING OUT OF THE ANVIL REGION OF THE TSTMS MAY ALSO PRODUCE SOME GUSTY WINDS OUT AHEAD OF THE TSTMS THIS EVENING. IF THE STORM IN BAYLOR COUNTY MAINTAINS STRENGTH AS IT MOVES TOWARDS YOUNG...JACK...OR MONTAGUE COUNTIES...IT WILL BE CAPABLE OF PRODUCING A SMALL SWATH OF HAIL. OVERALL THE PRIMARY HAZARDS POSED BY THESE STORMS WOULD APPEAR TO BE LIGHTNING STRIKES POSSIBLY CAUSING GRASS/BRUSH FIRES TO IGNITE...AND THEN STRONG...POSSIBLY DAMAGING OUTFLOW WINDS RESULTING FROM THE STORMS COLLAPSING INTO DRY AIR OVER NORTH TX. BECAUSE STORMS ARE EXPECTED TO DISSIPATE AS THEY MOVE INTO NORTH TX...DID NOT CHANGE THE POPS FROM THE 10 PERCENT PREVIOUS SHIFT HAD GOING. UNFORTUNATELY THIS CURRENT ACTIVITY LOOKS MORE LIKELY TO PRODUCE STRONG WINDS THAN SUBSTANTIAL RAINFALL OVER THE NORTHWESTERN PORTION OF THE CWA. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 98 77 97 78 / 5 10 10 10 5 WACO, TX 75 100 76 100 77 / 0 10 10 10 5 PARIS, TX 74 95 73 96 75 / 10 10 10 10 5 DENTON, TX 74 96 74 97 76 / 10 10 10 10 5 MCKINNEY, TX 74 95 74 94 75 / 10 10 10 10 5 DALLAS, TX 78 98 78 97 79 / 5 10 10 10 5 TERRELL, TX 75 97 75 96 76 / 5 10 10 10 5 CORSICANA, TX 75 98 75 98 76 / 0 10 10 10 5 TEMPLE, TX 73 99 74 99 76 / 0 5 5 5 5 MINERAL WELLS, TX 74 101 75 101 75 / 10 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 8:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT TUE JUN 14 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 840 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE TONIGHT OVER FAR NORTHWESTERN PORTIONS OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM GAINESVILLE TO BRECKENRIDGE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. ACTIVITY IS EXPECTED TO DIMINISH BY MIDNIGHT CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME WESTERN PART OF NORTH TEXAS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NORTHWESTERN COUNTIES THROUGH LATE EVENING...PRIMARILY NORTHWEST OF A GAINESVILLE TO BRECKENRIDGE LINE.
In the hours before
Special weather statement, Jun 14, 8:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 817 PM CDT TUE JUN 14 2011 TXZ100-150145- YOUNG TX- 817 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN YOUNG COUNTY AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF OLNEY...MOVING EAST AT 20 MPH. ALTHOUGH THE HEAVIEST RAIN AND HAIL ARE EXPECTED TO STAY NORTH OF YOUNG COUNTY...GUSTY WINDS IN EXCESS OF 50 MPH ARE POSSIBLE ACROSS NORTHERN YOUNG COUNTY AS THE STORM BEGINS TO WEAKEN. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. LAT...LON 3340 9843 3324 9842 3326 9895 3341 9895 TIME...MOT...LOC 0116Z 279DEG 18KT 3344 9893 85/NH
Local storm report, Jun 14, 8:55 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE JUN 14 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 3 W OLNEY 33.37N 98.82W
06/14/2011 E1.00 INCH YOUNG TX EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL WEST OF OLNEY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:17 PM CDT | Special Weather Statement | FWD | Young | 28 min |
| Jun 14, 8:32 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| Jun 14, 9:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| Jun 15, 12:08 AM CDT | Special Weather Statement | FWD | Wise | 52 min |
| Jun 15, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.